Using your phone's internet browser
go to:  qna.rediff.com
Click and drag this link to
the Home icon in your browser.
Q.

How to get rid off melasma?

Asked by sistla padmajavalli, 07 May '09 02:09 am
  Invite a friend  |  
  Save  |  
 Earn 10 points for answering
Answer this question  Earn 10 points for answering    
4000 characters remaining  
  
    
Keep me signed inNew User? Sign up

Answers (5)

1.

Melasma is often associated with the female hormones estrogen and progesterone and also concerned with after cosmetic effects. It is especially common in pregnant women, the women who are taking oral contraceptives (pills), and women taking hormone replacement therapy during menopause. It usually affects women but occasionally is seen in young men who use after-shave lotions, scented soaps, and other toiletries. Melasma may also be triggered by a medication called Dilantin (phenytoin). Deficiency of Folic Acid during pregnancy can also lead to development of Melasma. Sun exposure is also a strong risk factor for Melasma. It is particularly common in tropical climates. Sun exposure, following the use of deodorant soaps, scented toiletries, and various cosmetics can also produce this mottled pigmentation. This is called a phototoxic reaction and is due to ultraviolet radiation being absorbed by the chemical substance on the skin. Since excess hormones causes excess oxidative dam ...more
Answered by Joseph Chacko, 07 May '09 06:21 am

 
  
Report abuse
Useful
 (0)
Not Useful
 (0)
Your vote on this answer has already been received
2.

Please visit the site http://www.skincarerx.org/melasma.html It contains detailed instructions in the matter. Wishing you an early recovery.
Answered by radhikamruta, 07 May '09 05:22 am

 
  
Report abuse
Useful
 (0)
Not Useful
 (0)
Your vote on this answer has already been received
3.

Melasma (also known as \"Chloasma faciei\"[1]:854 or the mask of pregnancy[2] when present in pregnant women) is a tan or dark skin discoloration. Although it can affect anyone, melasma is particularly common in women, especially pregnant women and those who are taking oral or patch contraceptives or hormone replacement therapy (HRT) medications. The symptoms of melasma are dark, irregular patches commonly found on the upper cheek, nose, lips, upper lip, and forehead. These patches often develop gradually over time. Melasma does not cause any other symptoms beyond the cosmetic discoloration. Treatment The discoloration usually disappears spontaneously over a period of several months after giving birth or stopping the oral contraceptives or hormone replacement therapy. Treatments to hasten the fading of the discolored patches include: Topical depigmenting agents, such as hydroquinone (HQ) either in over-the-counter (2%) or prescription (4%) strength. HQ is a ch ...more
Answered by viswanath vishnubhotla, 07 May '09 02:50 am

 
  
Report abuse
Useful
 (0)
Not Useful
 (0)
Your vote on this answer has already been received
4.

A variety of creams are available to treat melasma. An active ingredient in these creams may be hydroquinone, a commonly used skinlightening agent. If you notice irritation or darkening of the skin with a skin-lightening cream, consult your dermatologist immediately.
Answered by anantharaman, 07 May '09 02:42 am

 
  
Report abuse
Useful
 (0)
Not Useful
 (0)
Your vote on this answer has already been received
5.

If you cannot avoid going out in the sun, use a sunscreen lotion. very often, melasma is caused by hormonal changes or an imbalance so it would be best to consult a doctor.
Answered by nargis bhambi, 07 May '09 02:17 am

 
  
Report abuse
Useful
 (0)
Not Useful
 (0)
Your vote on this answer has already been received

Ask a Question

Get answers from the community

600 characters remaining